MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W060200150
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite device with a non-medtronic 6fr sheath and 0.014 non-medtronic guidewire during treatment of a plaque lesion in the patient¿s mid left superficial femoral artery (sfa).Slight vessel tortuosity and calcification are reported.Embolic protection was not used.Ifu was followed and the device was prepped without issue.Contrast was used for inflation.The device was passed through a previously deployed stent.It is reported that there was difficulty encountered when removing the balloon on the wire and force was required.All devices removed in tandem.It is reported that on removal, it appeared a piece of the balloon material was missing.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: after removal of all devices, fluoroscopy was performed and it was noted that the marker band of the nanocross balloon could be seen in the vessel.Manual pressure was held and an ultrasound was performed where flow was confirmed.A non-medtronic femoral compression device was placed and homeostasis was achieved.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no deflation difficulty reported when the physician was withdrawing the device from the patient.The difficulty during removal was the rigidity of the catheter on the wire that could not be removed.No intervention is planned to remove or cage the marker band of the balloon.The patient has returned for a follow-up meeting with the physician and there was no complaints of pain reported.An ultrasound was performed and there was no obstruction of flow.The site is reported to be flat and of normal colour.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite was returned to medtronic investigation lab for evaluation along with a guide wire loaded and fractured.No other ancillary devices were included.The nanocross elite was returned in three pieces.One piece was the balloon segment which was approximately 13.5 cm long.A marker band was discovered with the balloon segment approximately 6cm from one end of the balloon.The ends of the balloon showed a radial fracture of the balloon surface.The second piece was a portion of the blue catheter shaft which was approximately 13 cm.The third segment showed the guide wire stick within the catheter shaft.Approximately 43 cm of the guide wire was exposed outside of the distal fracture face of the catheter shaft.The proximal balloon radial fracture surface was located approximately 129 cm from the distal segment of the catheter.The location of the radial balloon fracture to the strain relief was approximately 132cm.The catheter shaft was stretched.The second marker band was not identified.The balloon port of the manifold assembly showed dried blood inside.It should be noted the loaded gw was measured at 0.0135".Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9705673
Report Number2183870-2020-00049
Device Sequence Number3655113
Product Code LIT
UDI-Device Identifier00763000110529
UDI-Public00763000110529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model NumberAB14W060200150
Device Catalogue NumberAB14W060200150
Device Lot NumberA957003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer02/13/2020
02/20/2020
03/20/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date02/18/2020
02/27/2020
03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR